Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 16, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Nov 26, 2025, 12:55 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 26, 2025, 7:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2025, 12:55 AM EST (05:55 UTC)
- In effect from
- Nov 26, 2025, 7:00 PM EST
- Expired
- Nov 27, 2025, 11:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714 WWUS71 KRLX 260555 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1255 AM EST Wed Nov 26 2025 WVZ523-526-261400- /O.NEW.KRLX.WI.Y.0016.251127T0000Z-251127T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1255 AM EST Wed Nov 26 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 11 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ FMK
4 follow-up statements
918 WWUS71 KRLX 261319 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 819 AM EST Wed Nov 26 2025 WVZ523-526-262200- /O.CON.KRLX.WI.Y.0016.251127T0000Z-251127T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 819 AM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 11 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 5
387 WWUS71 KRLX 262126 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 426 PM EST Wed Nov 26 2025 WVZ523-526-270630- /O.CON.KRLX.WI.Y.0016.251127T0000Z-251127T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 426 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 11 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ ARJ
853 WWUS71 KRLX 270619 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 119 AM EST Thu Nov 27 2025 WVZ523-526-271600- /O.CON.KRLX.WI.Y.0016.000000T0000Z-251127T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 119 AM EST Thu Nov 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 11 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ FMK
795 WWUS71 KRLX 271605 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1105 AM EST Thu Nov 27 2025 WVZ523-526-271715- /O.EXP.KRLX.WI.Y.0016.000000T0000Z-251127T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1105 AM EST Thu Nov 27 2025 ...WIND ADVISORY HAS EXPIRED... The threat has subsided. However, wind gusts up to around 40 mph remain possible through tonight and into Friday. $$ TRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 25, 6:12 PM EST, 6 hours 43 minutes earlier.
Area forecast discussion, Nov 25, 6:12 PM EST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 612 PM EST Tue Nov 25 2025 .SYNOPSIS... Low pressure brings showers into Wednesday. A strong cold front on Wednesday brings gusty winds and much colder conditions for Thanksgiving, and into the start of the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 125 PM Tuesday... A complex low pressure system impacts the area through Thursday. The NAM suite has backed off on QPF for the Kanawha Metro Valley this afternoon, in associated with the warm front and mid-level trough associated with the southern stream component of the system. The NAM suite is now in agreement with CAMs, global models and central guidance, which show the heaviest amounts over northern portions of the middle Ohio Valley. These amounts of one half to three quarters of an inch will be easily manageable outside visibility restrictions and hydroplaning. The rainfall of concern early this afternoon was more evenly distributed across the lowlands, and was amounting to up to a tenth of an inch an hour and two tenths in three hours, and will not last much longer than that in any given location. Surface flow and temperatures were struggling to increase early this afternoon, as is not uncommon ahead of a warm front. The widespread rain transitions to showers this afternoon with less coverage through tonight, as a weak cold front associated with the southern stream low crosses. A rumble of thunder cannot be ruled out across far southern portions of the forecast area ahead of this front this evening, as depicted by the Day One Convective Outlook out of SPC. However, instability is limited in degree and depth. An arctic front associated with a northern stream mid/upper- level low that crosses the upper midwest tonight and Great Lakes Wednesday, crosses the forcast area on Wednesday. The front will be followed by gusty winds and falling temperatures. The mild air remains in place into Wednesday morning, before falling from the 50s into and through the 40s from west to east during the midday and afternoon hours on Wednesday. Low level moisture settling in tonight will also be flushed out by the arctic front. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... As of 125 PM Tuesday... Cold characterizes this period, so the warmth of ovens on turkey day will be welcome, with mother nature providing a large, free refrigerator/freezer for leftovers. A strong post frontal inversion explains the modestly low heights compared with how cold it will be at the surface, with lowland highs only in the 30s on Thursday and especially Friday. Temperatures should drop below freezing throughout the forecast area by dawn turkey day, and then drop well into the 20s Thanksgiving night, teens in the higher terrain. The depth of the mixed layer beneath the inversion varies, the top of it reaching the lower to middle portions of the favored dendritic growth temperature range, allowing for at least flurries at least in and near the mountains. The best chance for snow showers there is Wednesday evening as the mid/upper level trough behind the cold front crosses, and then again late Thursday night into Friday morning, when a mid-level short wave trough crosses, the mixed layer being deepest beneath these features. Strong winds behind the cold front will gust toward 40 mph in interior southeast Ohio Wednesday, and to 50 mph across the higher ridges Wednesday night into Thursday. There, both the HREF and the probabilistic NBM show well over a 50 percent chance for wind gusts exceeding the 46 mph advisory criteria Wednesday night into Thursday morning, but probabilities of getting gusts over the 58 mph warning threshold are much lower. As a result, would expect needing a Wind Advisory for the at least the northern mountain zones for Wednesday night. These strong winds will diminish a bit Thursday, but another uptick is likely over the higher terrain Thursday night, before winds gradually diminish on Friday. Apparent temperatures will dip into the single digits across the higher mountainous terrain Wednesday night, and remain there through Friday. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 125 PM Tuesday... After a dry, cold start, the long term brings a cacophony of forecast issues. The high representing the center of the arctic air mass is forecast to be parked right over the area Saturday morning, perfect for radiative cooling that will send temperatures down into the teens across much of the area. The balance of the weekend brings moderating temperatures as the next low pressure system moves into the area. While this system will track north of the area on Sunday, precipitation associated with it could take a wintry mix as it moves into the area Saturday night, before turning to rain on Sunday. The cacophony begins Sunday night, with colder air moving in behind the system as precipitation ends, and then central guidance not yet able to resolve a dry period before the next system rolls in around the middle of next week. While models are in fairly good agreement on high pressure behind the weekend system crossing on Monday, they then diverge widely on the track and timing of the next system. Solutions generally range from a flat wave passing southeast of the forecast area, to a more amplified system possibly tracking to the northwest of the area. The upper level pattern next week will be progressive, with modestly low heights over the area, and temperatures modestly below normal at least early on. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... As of 610 PM Tuesday... A mix of VFR to MVFR flight conditions are currently present across the area this evening and more widespread MVFR to IFR ceilings are expected to develop overnight. Sub-VFR visibilities may also occur in scattered showers with a passing front, as well as in some patchy mist/fog. After a second front traverses the area Wednesday morning, flight conditions should quickly improve to VFR for the rest of the day. Light to moderate southwest flow is expected overnight, though a period of LLWS may be possible for a few locations where winds weaken at the surface. Winds then increase behind Wednesday's front, with much of the area expected to experience 25 to 30 kt gusts, and even stronger gusts likely to impact the higher elevations of the northeast mountains. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of rain and associated restrictions may vary from forecast. Extent of LLWS may also vary. Gusty winds behind the front on Wednesday will fluctuate. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 EST 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY L H H H M H H H H H H H HTS CONSISTENCY M M M H H H H H H M H M BKW CONSISTENCY L H H H H M M H M H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H M H H H H H H H CKB CONSISTENCY H M M M H H H H H H M H AFTER 00Z THURSDAY... No widespread IFR conditions expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM NEAR TERM...TRM SHORT TERM...TRM LONG TERM...TRM AVIATION...20
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.